Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 23, 2008, 4:50 AM CST for 18 counties in Texas. It took effect at Feb 23, 2008, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2008, 4:50 AM CST (10:50 UTC)
- In effect from
- Feb 23, 2008, 1:00 PM CST
- Expired
- Feb 23, 2008, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3682 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 231050 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 450 AM CST SAT FEB 23 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 1 PM CST TODAY FOR THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS AND PERMIAN BASIN UNTIL 6 PM CST...5 PM MST FOR WINDY CONDITIONS...LOW HUMIDITIES...AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING FOR ALL AREAS FOR VERY WARM...DRY AND WINDY CONDITIONS ALONG WITH HIGH TO VERY HIGH FIRE DANGER... .PERSISTENT WESTERLY FLOW ALOFT WILL RESULT IN UNSEASONABLY WARM TEMPERATURES AND DRY CONDITIONS THROUGH MONDAY. 20 MPH WINDS OR HIGHER ARE EXPECTED THIS AFTERNOON OVER THE SOUTHEAST NEW PLAINS ...TRANS PECOS AND PERMIAN BASIN. WINDS WILL BE STRONGER IN THE MOUNTAINS TODAY...BUT RH/S ARE EXPECTED TO STAY ABOVE 15 PERCENT. WINDS ON SUNDAY ARE EXPECTED TO BE LESS AREAWIDE...BUT MINIMUM AFTERNOON RH/S WILL STILL BE BETWEEN 10 AND 20 PERCENT. POOR OVERNIGHT RH RECOVERY IS EXPECTED MOST AREAS SUNDAY NIGHT. ON MONDAY...A POTENT UPPER STORM SYSTEM WILL MOVE OVER THE CENTRAL PLAINS AND RESULT IN WELL ABOVE NORMAL TEMPERATURES AND STRONGER WINDS AREAWIDE. HIGH TO VERY HIGH FIRE DANGER IS EXPECTED...SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO MONDAY AFTERNOON AND EVENING. NMZ115-TXZ045>048-050>053-058>063-067>070-075-231900- /O.UPG.KMAF.FW.A.0011.080223T1900Z-080224T0000Z/ /O.NEW.KMAF.FW.W.0015.080223T1900Z-080224T0000Z/ /O.CON.KMAF.FW.A.0012.080225T1800Z-080226T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- 450 AM CST SAT FEB 23 2008 /350 AM MST SAT FEB 23 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CST /NOON MST/ TO 6 PM CST /5 PM MST/ THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CST /NOON MST/ TO 6 PM CST /5 PM MST/ THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE COMBINATION OF WESTERLY 20 FOOT WINDS INCREASING ABOVE 20 MPH...AFTERNOON RH/S BETWEEN 10 AND 15 PERCENT AND HIGH FIRE DANGER WILL CONTINUE TO BRING FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH THIS AFTERNOON. WINDY CONDITIONS...UNSEASONABLY WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN ON MONDAY. THIS ALONG WITH HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN ANOTHER CRITICAL FIRE WEATHER DAY MONDAY. ...RED FLAG WARNING IS IN EFFECT FROM 1 PM CST THROUGH 6 PM CST FOR FOR THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS AND PERMIAN BASIN FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... ...FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH THE EVENING FOR ALL OF WEST TEXAS A SOUTHEASTERN NEW MEXICO FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... $$ NMZ114-TXZ057-074-079>082-258-231900- /O.CON.KMAF.FW.A.0012.080225T1800Z-080226T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 450 AM CST SAT FEB 23 2008 /350 AM MST SAT FEB 23 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. VERY WINDY CONDITIONS...UNSEASONABLY WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES ARE EXPECTED ON MONDAY. THIS ALONG WITH HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN A CRITICAL FIRE WEATHER DAY MONDAY. $$
2 follow-up statements
000 WWUS84 KMAF 231118 CCA RFWMAF RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 514 AM CST SAT FEB 23 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 1 PM UNTIL 6 PM CST FOR THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS AND PERMIAN BASIN UNTIL 6 PM CST FOR WINDY CONDITIONS...LOW HUMIDITIES...AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING FOR ALL AREAS FOR VERY WARM...DRY AND WINDY CONDITIONS ALONG WITH HIGH TO VERY HIGH FIRE DANGER... .PERSISTENT WESTERLY FLOW ALOFT WILL RESULT IN UNSEASONABLY WARM TEMPERATURES AND DRY CONDITIONS THROUGH MONDAY. 20 MPH WINDS OR HIGHER...AND GUSTS OF 35 MPH OR GREATER...ARE EXPECTED THIS AFTERNOON OVER THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS AND PERMIAN BASIN. WINDS WILL BE STRONGER IN THE MOUNTAINS TODAY... BUT RH/S ARE EXPECTED TO STAY ABOVE 15 PERCENT. WINDS ON SUNDAY ARE EXPECTED TO BE LESS AREAWIDE...BUT MINIMUM AFTERNOON RH/S WILL STILL BE BETWEEN 10 AND 20 PERCENT. POOR OVERNIGHT RH RECOVERY IS EXPECTED MOST AREAS SUNDAY NIGHT. ON MONDAY...A POTENT UPPER STORM SYSTEM WILL MOVE OVER THE CENTRAL PLAINS AND RESULT IN WELL ABOVE NORMAL TEMPERATURES AND STRONGER WINDS AREAWIDE. HIGH TO VERY HIGH FIRE DANGER IS EXPECTED...SO A FIRE WEATHER WATCH HAS BEEN CONTINUED FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO MONDAY AFTERNOON AND EVENING. NMZ115-TXZ045>048-050>053-058>063-067>070-075-231930- /O.UPG.KMAF.FW.A.0011.080223T1900Z-080224T0000Z/ /O.COR.KMAF.FW.W.0015.080223T1900Z-080224T0000Z/ /O.COR.KMAF.FW.A.0012.080225T1800Z-080226T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- 514 AM CST SAT FEB 23 2008 /414 AM MST SAT FEB 23 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CST /NOON MST/ TO 6 PM CST /5 PM MST/ THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CST /NOON MST/ TO 6 PM CST /5 PM MST/ THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE COMBINATION OF WESTERLY 20 FOOT WINDS INCREASING ABOVE 20 MPH...AFTERNOON RH/S BETWEEN 10 AND 15 PERCENT AND HIGH FIRE DANGER WILL CONTINUE TO BRING FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH THIS AFTERNOON. WINDY CONDITIONS...UNSEASONABLY WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN ON MONDAY. THIS ALONG WITH HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN ANOTHER CRITICAL FIRE WEATHER DAY MONDAY. $$ NMZ114-TXZ057-074-079>082-258-231930- /O.COR.KMAF.FW.A.0012.080225T1800Z-080226T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 514 AM CST SAT FEB 23 2008 /414 AM MST SAT FEB 23 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... VERY WINDY CONDITIONS...UNSEASONABLY WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES ARE EXPECTED ON MONDAY. THIS ALONG WITH HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN A CRITICAL FIRE WEATHER DAY. $$
000 WWUS84 KMAF 232121 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 321 PM CST SAT FEB 23 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST FOR THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS AND PERMIAN BASIN FOR WINDY CONDITIONS...LOW HUMIDITIES...AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING FOR ALL AREAS FOR VERY WARM...DRY AND WINDY CONDITIONS ALONG WITH HIGH TO VERY HIGH FIRE DANGER... .UNSEASONABLY WARM TEMPERATURES AND DRY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THIS AFTERNOON. IN ADDITION...20 FOOT WINDS OF 20 MPH OR HIGHER...AND GUSTS OF 35 MPH OR GREATER CAN BE EXPECTED OVER THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS AND PERMIAN BASIN. ON MONDAY...A POTENT UPPER STORM SYSTEM WILL MOVE OVER THE CENTRAL PLAINS AND RESULT IN WELL ABOVE NORMAL TEMPERATURES AND INCREASING WINDS AREAWIDE. HIGH TO VERY HIGH FIRE DANGER IS EXPECTED...SO A FIRE WEATHER WATCH CONTINUES FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO MONDAY AFTERNOON AND EVENING. NMZ115-TXZ045>048-050>053-058>063-067>070-075-240230- /O.CON.KMAF.FW.W.0015.000000T0000Z-080224T0000Z/ /O.CON.KMAF.FW.A.0012.080225T1800Z-080226T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- 321 PM CST SAT FEB 23 2008 /221 PM MST SAT FEB 23 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE COMBINATION OF WESTERLY 20 FOOT WINDS ABOVE 20 MPH ALONG WITH GUSTS AT OR ABOVE 35 MPH...MINIMUM RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT AND HIGH FIRE DANGER WILL CONTINUE TO BRING FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH THIS AFTERNOON. WINDY CONDITIONS...UNSEASONABLY WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN ON MONDAY. THIS ALONG WITH HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN ANOTHER CRITICAL FIRE WEATHER DAY MONDAY. $$ NMZ114-TXZ057-074-079>082-258-240230- /O.CON.KMAF.FW.A.0012.080225T1800Z-080226T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 321 PM CST SAT FEB 23 2008 /221 PM MST SAT FEB 23 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. VERY WINDY CONDITIONS...UNSEASONABLY WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES ARE EXPECTED ON MONDAY. THIS ALONG WITH HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN A CRITICAL FIRE WEATHER DAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 23, 4:33 AM CST, 17 minutes earlier.
Area forecast discussion, Feb 23, 4:33 AM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
433 AM CST SAT FEB 23 2008
.DISCUSSION...
WARM...WINDY AND DRY CONDITIONS EXPECTED ACROSS SOUTHEAST NEW MEXICO
AND WEST TEXAS FOR MUCH OF THE NEXT FEW DAYS. A SPLIT FLOW PATTERN
ALOFT WILL SEND THE SECOND IN A SERIES OF SHORTWAVE TROUGHS PAST THE
AREA TODAY. UNFORTUNATELY...THE SHORTWAVE TROUGH WILL TRANSLATE
EASTWARD THROUGH NORTHERN NEW MEXICO AND THE TEXAS PANHANDLE WHICH
WILL RESULT IN WINDY CONDITIONS MOST AREAS TODAY. CLOUD COVER OVER
THE AREA WILL CLEAR OUT FOR THE MOST PART AS SUBSIDENCE INCREASES
BEHIND THE WAVE THIS AFTERNOON. STRONG WINDS AT THE BASE OF THIS
TROUGH WILL COMBINE WITH A STRENGTHENING SURFACE LOW THAT WILL ALSO
MOVE OVER THE TEXAS PANHANDLE. THE END RESULT WILL BE STRONG WINDS
IN THE GUADALUPE MOUNTAINS...AND THE DAVIS MOUNTAINS ABOVE 6000
FEET...AND VERY WINDY CONDITIONS FROM THE SOUTHEAST NEW MEXICO
PLAINS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS.
HAVE ALSO INCLUDED CULBERSON COUNTY IN THE WIND ADVISORY DUE TO THE
SIERRA DIABLO MOUNTAINS AND THEIR PROXIMITY TO HIGHWAY 54 IN
CULBERSON COUNTY. A HIGH WIND WARNING WILL BE IN EFFECT FROM 23/12Z
TILL 24/00Z IN THE MOUNTAINS...WHILE A WIND ADVISORY WILL BE IN
AFFECT FOR THE ABOVE MENTIONED LOWER LANDS FROM 23/17Z TILL 24/00Z.
WILL HAVE THE DAY SHIFT ASSESS WHETHER MORE OF THE PERMIAN BASIN
NEEDS TO BE INCLUDED IN THE WIND ADVISORY...BUT FOR NOW WINDS DO NOT
LOOK TO BE STRONG ENOUGH TO DO SO. WILL ALSO HAVE THEM CHECK INTO
KEEPING THE HIGH WIND WARNING GOING IN THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS THIS EVENING DEPENDING ON WHAT THE LATEST DATA
PORTENDS.
FIRE WEATHER WILL BE A CONCERN FOR MUCH OF THE AREA TODAY...NOT TO
MENTION THE ENTIRE AREA MONDAY...WITH THE POSSIBILITY OF THE
SOUTHEAST NEW MEXICO PLAINS BEING AN AREA OF CONCERN IN BETWEEN ON
SUNDAY. WILL ELABORATE MORE ON THIS BELOW IN THE FIRE WEATHER
SECTION. A SHORTWAVE RIDGE WILL BUILD OVER THE AREA TONIGHT AFTER
THE ABOVE MENTIONED SHORTWAVE TROUGH EXITS TO THE EAST. HAVE WARMED
MAX TEMPERATURES SUNDAY AS AN H85 THERMAL RIDGE EXPANDS OVER THE
AREA UNDER A QUICKLY FLATTENING UPPER RIDGE...AND AHEAD OF THE THIRD
IN THE SERIES OF SHORTWAVE TROUGHS EMBEDDED WITHIN THE SOUTHERN
STREAM. WHEREAS TEMPERATURES WILL BE NEAR NORMAL MINS TONIGHT...
ANOTHER STRONG SURFACE LOW WILL DEVELOP IN THE LEE OF THE COLORADO
ROCKIES AND KEEP TEMPERATURES ABOVE NORMAL SUNDAY NIGHT DUE TO
SOUTH/SOUTHWEST WINDS STAYING UP OVERNIGHT. MIDLAND INTERNATIONAL
AIRPORT COULD ECLIPSE THE WARMEST LOW ON RECORD FOR FEBRUARY
25TH...WHICH IS 50 DEGREES SET IN 2000. ANOTHER RECORD TEMPERATURE
COULD BE ECLIPSED MONDAY AT MIDLAND AS THE TERTIARY SHORTWAVE
TROUGH PASSES BY TO THE NORTH OF THE REGION AND IMPARTS STRONG
WINDS TO THE FORECAST AREA YET AGAIN. THE CURRENT MAX TEMPERATURE
RECORD FOR FEBRUARY 25TH IS 83 DEGREES SET IN 1989. HAVE POSTED A
HIGH WIND WATCH IN THE GUADALUPE AND DAVIS MOUNTAINS ON
MONDAY...AND KEPT THE FIRE WEATHER WATCH GOING. SOME LOCATIONS
OVER THE LOWER LANDS COULD ALSO BE INCLUDED IN A WIND ADVISORY. A
STRONG COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT AND
BRING ROUGHLY 10 DEGREE BELOW NORMAL READINGS TO THE AREA TUESDAY.
TEMPERATURES WILL MODERATE THROUGH THURSDAY BEFORE ANOTHER COLD
FRONT MOVES THROUGH THE AREA. THERE IS LITTLE CHANCE OF ANY
APPRECIABLE PRECIPITATION THROUGH THE FORECAST PERIOD.
&&
.FIRE WEATHER...
AS AN UPPER LEVEL TROUGH MOVES EASTWARD ACROSS THE PANHANDLE OF
TEXAS...STRONG DOWNSLOPING WESTERLY WINDS WILL BE ON THE INCREASE
AS SURFACE PRESSURE GRADIENT BEGINS TO TIGHTEN ACROSS THE AREA.
WARM TEMPERATURES AND DRY AIR IN PLACE...COMBINED WITH INCREASING
WINDS...WILL LEAD TO A CRITICAL FIRE WEATHER DAY FOR A LARGE PORTION
OF THE CWA.
A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON ACROSS THE PERMIAN
BASIN...SOUTHEASTERN NEW MEXICO PLAINS...AND UPPER TRANS PECOS
REGION. RELATIVE HUMIDITY VALUES WILL BE AT OR BELOW 15 PERCENT AND
20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED. FREQUENT GUSTS OF
35 MPH OR MORE WILL ALSO AFFECT MUCH OF THE RED FLAG WARNING AREA.
THE WINDS SHOULD BEGIN TO SUBSIDE LATE THIS AFTERNOON...EXCEPT
THE GUADALUPE AND DAVIS MOUNTAINS AROUND SUNSET OR AFTER. RH RECOVERY
WILL BE FAIR MOST AREAS AS TEMPERATURES DIP INTO THE 30S/40S
OVERNIGHT...BUT THE GUADALUPE MOUNTAINS...PORTIONS OF THE ADJACENT
SOUTHEAST NEW MEXICO PLAINS...AND LOCATIONS FROM THE BIG BEND
REGION TO THE LOWER TRANS PECOS COULD ONLY SEE POOR RECOVERY.
FOR SUNDAY...WARM TEMPS AND LOW RH/S ARE EXPECTED AREAWIDE. WHILE
20 FOOT WINDS MAY REACH 20 MPH OVER PORTIONS OF THE SOUTHEAST NEW
MEXICO PLAINS...THESE WINDS ARE NOT EXPECTED TO LAST FOR ANY
EXTENDED PERIOD OF TIME. RECOVERY WILL LIKELY BE POOR FOR MOST
LOCATIONS SUNDAY NIGHT.
ANOTHER CRITICAL FIRE WEATHER DAY IS EXPECTED ON MONDAY FOR THE
ENTIRE FORECAST AREA. THE SETUP WILL BE SIMILAR TO TODAY...EXCEPT
THE RH/S WILL BE LOWER AND STRONGER WINDS WILL BE MORE WIDESPREAD.
THEREFORE...A FIRE WEATHER WATCH WILL REMAIN IN EFFECT FOR THE
ENTIRE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 76 38 77 47 / 0 0 0 0
CARLSBAD NM 74 37 82 42 / 0 0 0 0
DRYDEN TX 82 48 83 48 / 0 0 0 0
FORT STOCKTON TX 79 44 83 49 / 0 0 0 0
GUADALUPE PASS TX 66 40 75 47 / 0 0 0 0
HOBBS NM 74 35 80 40 / 0 0 0 0
MARFA TX 70 32 77 37 / 0 0 0 0
MIDLAND INTL AIRPORT TX 76 36 77 43 / 0 0 0 0
ODESSA TX 76 38 77 45 / 0 0 0 0
WINK TX 82 39 85 44 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM TO 8 PM MST MONDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM NOON TODAY TO 5 PM MST THIS AFTERNOON FOR
THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 7 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
HIGH WIND WATCH FROM 5 AM TO 5 PM MST MONDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...FIRE WEATHER WATCH FROM 12 PM CST /11 AM MST/ TO 9 PM CST /8 PM
MST/ MONDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING FROM 1 PM TO 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND
UPPER TRANS PECOS...SCURRY...UPTON...WARD...WINKLER.
HIGH WIND WARNING FROM 6 AM CST /5 AM MST/ THIS MORNING TO 8 PM
CST /7 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/
MONDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...DAWSON...
GAINES...HOWARD...MARTIN...MITCHELL...SCURRY...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
77/67Hazardous weather outlook, Feb 23, 4:02 AM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 AM CST SAT FEB 23 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 402 AM CST SAT FEB 23 2008 /302 AM MST SAT FEB 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FEET...BEGINNING EARLY THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. A HIGH WIND WATCH IS IN EFFECT FOR BOTH MOUNTAIN RANGES FOR WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH. A WIND ADVISORY IS IN EFFECT TODAY FOR THE NORTHERN PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO PLAINS. WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY. RAPID FIRE GROWTH AND SPREAD WILL BE POSSIBLE ACROSS THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS REGION...AND THE PERMIAN BASIN. A RED FLAG WARNING IS IN EFFECT TODAY FOR THE PERMIAN BASIN...TRANS PECOS REGION...AND SOUTHEASTERN NEW MEXICO PLAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS COULD AGAIN OCCUR MONDAY AS WARM...WINDY...AND DRY CONDITIONS ARE EXPECTED AREAWIDE. IN ADDITION...VERY STRONG WINDS ARE POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:58 AM CST | High Wind Watch | MAF | 35 hr | |
| Feb 23, 4:58 AM CST | High Wind Warning | MAF | 15 hr | |
| Feb 23, 4:58 AM CST | Wind Advisory | MAF | Andrews, Borden, Dawson, Ector, Gaines, Glasscock and 7 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.